EUROPEAN ANNALS OF ALLERGY AND CLINICAL IMMUNOLOGY, cilt.50, ss.36-41, 2018 (ESCI İndekslerine Giren Dergi)
Background and objective. Many studies have shown associations between HLAB*15: 02, HLA-A*31: 01 and carbamazepine (CBZ)-induced delayed cutaneous hypersensitivity reactions. The aim of this study is to evaluate a possible association between delayed cutaneous reactions to antiepileptic drugs (AEDs) and certain HLA-A and HLA-B alleles in the Turkish population. Methods. The study consisted of 3 groups: Group I (reactive group) included the patients who had documented delayed cutaneous reactions to any antiepileptic drug. Group II (non-reactive group) included the patients who have been on antiepileptic treatment at least for three months without any adverse reactions. Group III consisted of healthy subjects. The HLA-A and B alleles were analyzed in all groups. Results. Forty patients (29 female) had experienced different hypersensitivity reactions due to AEDs: maculopapular exanthema (26 patients), Stevens-Johnson syndrome (6 patients), drug rash with eosinophilia and systemic symptoms (7 patients), toxic epidermal necrolysis (1 patient). Lamotrigine (11) and CBZ (10) were the most common culprit drugs involved in the reactions. The HLA-B*15: 02 was not present in any of the study groups. However, HLA-B* 35: 02 was found in 4 patients from the reactive group, while it was not observed in non-reactive patients and was detected in only one healthy subject (p = 0.021). Conclusion. Although our preliminary results did not indicate a strong allele association with AED hypersensitivity, HLA-B* 35: 02 appears to be a candidate allele for MPE /DRESS /DIHSS induced by AED's in Turkish population. Further studies with a larger sample size may result in more comprehensive data about the genetic tendency for AED hypersensitivity in the Turkish population.